×

zbMATH — the first resource for mathematics

Recurrent sequences and the measure of irrationality of values of elliptic integrals. (English. Russian original) Zbl 0917.11031
Math. Notes 61, No. 5, 657-661 (1997); translation from Mat. Zametki 61, No. 5, 785-789 (1997).
The following main result is proved: Let \(\wp(z)\) be the Weierstrass function with invariants \(g_2=4b\), \(g_3=-1\), where \(b\in\mathbb Z\), \(b \geq 8\), and let \(y_2,y_3\) with \(y_2<y_3\) be positive roots of the polynomial \(4y^3-g_2y-g_3\). Then \(\alpha= \int_0^{y_2} d\xi/ \sqrt {4 \xi^3- g_2\xi-g_3}\) (the distance from the center of the basic parallelogram of periods to one of the nearest zeros of \(\wp(z))\) has the measure of irrationality \(\mu=1 -(1-\log y_2)/ (1-\log y_3)\), that is, for any \(\varepsilon >0\), there exists \(q_0=q_0 (\varepsilon)\) such that \(|\alpha-p/q |\geq q^{-(\mu+ \varepsilon)}\) for all integers \(q\geq q_0\) and for all \(p\in\mathbb Z\). In order to prove this result, the author generally considers the third-order recurrent sequence \[ (n+1)t_{n+1}- b_1(n+1/2) t_n+b_2 nt_{n-1}-b_3(n-1/2) t_{n-2}=0, \quad n=2,3 \dots, \] with arbitrary initial data \(t_0,t_1, t_2\), where \(b_1,b_2,b_3 \in\mathbb Q\), and a result by G. V. Chudnovsky [Lect. Notes Math. 925, 299–322 (1982; Zbl 0518.41014)] is used.

MSC:
11J89 Transcendence theory of elliptic and abelian functions
11J82 Measures of irrationality and of transcendence
Citations:
Zbl 0518.41014
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] A. O. Gel’fond,Calculus of Finite Differences [in Russian], 3 d ed., Nauka, Moscow (1967).
[2] G. V. Chudnovsky,Lecture Notes in Math.,925, 299–322 (1982).
[3] V. V. Zudilin, ”On the measure of irrationality of values of elliptic integrals,” in:Materials of International Scientific Lectures on Analytic Number Theory and Applications [in Russian], Moscow State University, Moscow (1997), pp. 20–21. · Zbl 0917.11031
[4] V. V. Zudilin, ”Difference equations and the measure of irrationality of numbers,”Trudy Mat. Inst. Steklov [Proc. Steklov Inst. Math.],318 (to appear). · Zbl 0910.11032
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.